Side effects of prednisolone

Hi, I haven't been around for a while, and I would like to report that life has improved, but it is getting worse by the day. To recap, I was diagnosed with PMR, last year, put on 30mg of Prednisolone and abandoned by my GP Finally after cutting down to 10mg and becoming really ill she sent me to a rheumatologist at a specialist Rheumatology hospital in bath UK. Nightmare, the first person I saw was condescending and doubted the diagnosis, I then waited 3 months to be seen again only to be told I did not have PMR and to come off steroids as quickly as possible and I would be seen again in a further 3 months, so left with increasing joint pain and lack of movement. Eventually crawled into see my GP who took bloods and called me the next day to say I did have PMR and to go back immediately into 30mg prednisolone which I did. Pain gone, able to move around but I feel so ill, Now on 15 mg, and likely to stay on that for a while, but having really bad side effects, or at least I am assuming that is what they are. I feel washed out, and I am having a terrible time with my bowls, going up to 12 times a day, having to make frantic dashes , my stomach feels sore and upset all the time and I have a vague pain / bruised feeling constantly around my trunk/kidneys, my left leg and foot is very swollen, doctor has just prescribed Furosemide tablets, but why would I get fluid retention in one leg/foot? Haven't taken them because I am already dashing to the loo enough!! Has anyone else had any of these problems, any advice would be very welcome.

3 Replies

oldestnewest
  • Are you on other medications? In particular, omeprazole or another PPI? They can cause awful gut problems.

    And ask for referral to another hospital - I assume you went to the rheumy hospital? Many rheumies tend to think PMR is beneath them.

    Could you get to Chertsey? Problem patients are dealt with kindly there...

  • I looked at your previous post and I see you are on other medications. Are you still taking the AA? Your symptoms may not be related to the pred but to another med or even a combination. If you have to wait a while to see a doctor who can treat you competently, why not go into the pharmacy and discuss possibilities of side effects with the pharmacist (the pharmacist, mind you, not anyone else in the pharmacy, or chemist if you are in the UK). They may be able to give you some insight which could help when you finally see a doctor.

  • 080900, did you stop taking the Omeprazole as was suggested in a reply to your previous post? If not, I would suggest that you do so immediately. It caused horrendous problems to my bowel within just a couple of days of starting it and I was immediately told to stop taking it by my rheumy. Instead, I ate a 'live' yoghurt daily to protect my stomach from the steroids throughout my PMR/GCA years and had no further problems stomach-wise.

You may also like...